Non-linear waves in heterogeneous elastic rods via homogenization

Manuel Quezada de Luna, Bojan Duričković, Alain Goriely

Research output: Contribution to journalArticlepeer-review


We consider the propagation of a planar loop on a heterogeneous elastic rod with a periodic microstructure consisting of two alternating homogeneous regions with different material properties. The analysis is carried out using a second-order homogenization theory based on a multiple scale asymptotic expansion. © 2011 Elsevier Ltd. All rights reserved.
Original languageEnglish (US)
Pages (from-to)197-205
Number of pages9
JournalInternational Journal of Non-Linear Mechanics
Issue number2
StatePublished - Mar 2012

Bibliographical note

KAUST Repository Item: Exported on 2020-10-01
Acknowledged KAUST grant number(s): KUK-C1-013-04
Acknowledgements: This publication is based in part upon work supported by the National Science Foundation under Grant DMS-0907773 and by Award no. KUK-C1-013-04, made by King Abdullah University of Science and Technology (KAUST) (A.G.). A.G. is a Wolfson/Royal Society Merit Award holder.


Dive into the research topics of 'Non-linear waves in heterogeneous elastic rods via homogenization'. Together they form a unique fingerprint.

Cite this